Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 351, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 16, 2006, 2:39 PM EDT for Houston County, Pulaski County, Georgia. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2006, 2:39 PM EDT (18:39 UTC)
- Expired
- Jul 16, 2006, 3:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Houston County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 36 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 2:40 PM EDT | TSTM WND DMG | 3 E Hayneville, GA | 2-3 TREES DOWN ALONG HWY 247. ONE LARGE TREE DOWN ON A BRIDGE ON HWY 247. |
| Jul 16, 2:40 PM EDT | TSTM WND DMG | 3 E Hayneville, GA | 2-3 TREES DOWN ALONG HWY 247. ONE LARGE TREE DOWN ON A BRIDGE ON HWY 247. PINE STRAW AND LEAF DEBRIS NOTED ON ROADS IN SOUTHEAST PART OF COUNTY. |
| Jul 16, 2:45 PM EDT | TSTM WND DMG | 7 N Hawkinsville, GA | 4 TREES DOWN ON HWY 247 NEAR THE HOUSTON COUNTY BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 161839 SVRFFC GAC153-235-161915- /O.NEW.KFFC.SV.W.0351.060716T1839Z-060716T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 239 PM EDT SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HOUSTON COUNTY IN CENTRAL GEORGIA NORTHERN PULASKI COUNTY IN CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR HAYNEVILLE...AND MOVING SOUTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BROWNDALE...MOBLEY CROSSING...AND HAWKINSVILLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3250 8345 3246 8366 3219 8362 3224 8336 $$ 19
1 follow-up statement
000 WWUS52 KFFC 161856 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT SUN JUL 16 2006 GAC153-235-161915- /O.CON.KFFC.SV.W.0351.000000T0000Z-060716T1915Z/ PULASKI GA-HOUSTON GA- 254 PM EDT SUN JUL 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR SOUTHERN HOUSTON AND NORTHERN PULASKI COUNTIES... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH...IN EXTREME SOUTHEAST HOUSTON COUNTY...EAST OF HAYNEVILLE...DRIFTING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOBLEY CROSSING...BROWNDALE AND HAWKINSVILLE. IN ADDITION TO PENNY SIZED HAIL AND DAMAGING WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3250 8345 3246 8366 3219 8362 3224 8336 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:38 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 16, 2:38 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT SUN JUL 16 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) A BROAD/WEAK SURFACE TROUGH REMAINS PARKED ACROSS CENTRAL GA THIS AFTERNOON. ALTHO A FEW STORMS WILL DEVELOP ELSEWHERE...THE GREATER THREAT REMAINS ALONG AND SOUTH OF A LA GRANGE TO MILLEDGEVILLE LINE THIS AFTERNOON AND EVENING WHERE THE BETTER MOISTURE AND INSTABILITIES ARE POOLED. THE TROUGH IS EXPECTED TO SLOWLY SAG SOUTHWARD OVERNIGHT...STALLING ACROSS EXTREME SOUTH GA BY EARLY MONDAY. SOME DRIER AIR IS EXPECTED TO FILTER SOUTHWARD ON MONDAY AS A MID-UPPER RIDGE BUILDS OVER THE SE. ALTHO AN ISOLATED STORM COULD POP JUST ABOUT ANYWHERE MONDAY AND TUESDAY AFTERNOONS DURING MAX HEATING...EXPECT BEST CHANCES...ALTHO VERY ISOLATED AT BEST...TO BE GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO WAYNESBORO LINE. WARM AIR ALOFT WILL HINDER ANY SEVERE THREAT...BUT A FEW STORMS COULD BE STRONG...WITH 45 MPH WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. OTHERWISE...THE DRIER AIR WILL RESULT IN SLIGHTLY COOLER LOWS (65-75) WHILE HIGHS REMAIN GENERALLY IN THE MID-UPPER 90S THRU THE SHORT TERM. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) THE BERMUDA RIDGE NOSES BACK IN FROM THE EAST ON WEDNESDAY... RESULTING IN A MOIST SELY LOW LEVEL FLOW. AN EASTERLY FLOW IS ALSO NOTED IN THE MID AND UPPER LEVELS WED-FRI...WHICH IS FAVORABLE FOR DEEP TROPICAL MOISTURE ADVECTION. ALTHO MODELS ARE NOT SHOWING ANYTHING SPECIFIC AT THIS TIME...ANY WEAK EASTERLY WAVE WILL HAVE A CHANCE TO BRING AN INCREASE IN RAIN CHANCES THRU THE EXTENDED. WE CAN ONLY HOPE A WEAK WAVE WILL DEVELOP AND BRING SOME RELIEF TO THE HEAT AND DRYNESS. THE GFS IS SHOWING A BROAD UPPER TROUGH SETTLING IN OVER THE MS VALLEY REGION ON FRIDAY...AND THEREFORE...INCREASING RAIN CHANCES OVER THE WEEKEND. OTHERWISE...EXPECT LOWS AND HIGHS TO REMAIN SLIGHTLY WARMER THAN CLIMO THRU AT LEAST THE WORK WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 72 94 73 95 / 20 5 5 10 ATHENS 71 96 70 98 / 20 5 5 10 GAINESVILLE 72 93 72 94 / 20 5 10 10 ROME 70 100 69 99 / 20 5 10 10 COLUMBUS 75 97 75 97 / 20 20 10 10 MACON 73 98 72 98 / 20 20 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jul 16, 1:00 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EDT SUN JUL 16 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170900- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 100 PM EDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A SURFACE TROUGH WILL DRIFT TO CENTRAL GEORGIA THIS AFTERNOON AND TO SOUTH GEORGIA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE CENTRAL AND SOUTHERN APPALACHIANS TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY STRONG THUNDERSTORMS WILL BE GUSTY WINDS TO 45 MPH...LIGHTNING...AND POSSIBLY SMALL HAIL. THE BEST LOCATION FOR STRONG THUNDERSTORMS WILL BE SOUTH OF LAGRANGE TO AUGUSTA THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... THE AIRMASS WILL BECOME INCREASING UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. A SURFACE TROUGH DRIFTING TO CENTRAL GEORGIA WILL AID THUNDERSTORM DEVELOPMENT...ALLOWING SOME STORMS TO BECOME STRONG. RATHER WARM TEMPERATURES ALOFT ALONG WITH WEAK WINDS CONTINUE TO INHIBIT THE DEVELOPMENT OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 2:32 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 232 PM EDT SUN JUL 16 2006 GAZ095-107-161900- 232 PM EDT SUN JUL 16 2006 ...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...PEA-SIZED HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN PULASKI AND SOUTHERN HOUSTON COUNTIES UNTIL 300 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PABST...MOVING SOUTH AT 10 MPH. THIS THUNDERSTORM WILL AFFECT PABST...HAYNEVILLE...GROVANIA...AND PERRY. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.